MAUDE Adverse Event Report: COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461043E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that one of the two luer lock ports broke, causing leaking and issues with the ng tube.The other valve was not broken but unable to give feedings with the other port de to loss in pressure.When attaching the tube feeding to the port you cannot tighten too tight or it can cause this issue of the port breaking.There was no patient injury.
 
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Additional Manufacturer Narrative
The device history record (dhr) is established based on the serial number sticker on the device package.A serial number was not provided, therefore the dhr could not be reviewed.As part of the manufacturing process, all dhrs are reviewed and approved by quality, prior to release of the product.Since a sample was not returned for evaluation and no photos were provided, a product failure analysis could not be performed, and a root cause of the reported issue was unable to be determined.The manufacturing process of the y-port assembly, tests and inspections were reviewed.All devices are 100% tested and inspected prior to release.Although the root cause of the reported issue was not be determined, corrective actions were recently implemented; a new solvent dispenser was put into service, and the structure of the y-port design change has been made from the wing design to a no-wing design because the no-wing design will increase the surface area of the bond and has been proven to increase the bond strength of the y-port assembly.Functional testing and visual inspections are being performed according to the current quality standards and inspection procedures.If a sample is received, this complaint will be reopened for further investigation.This complaint will be used for qa tracking and trending purposes.

Brand Name
10FR 43 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11740047
Report Number1282497-2021-10122
Device Sequence Number3104771
Product Code PIF
UDI-Device Identifier20884521742199
UDI-Public20884521742199
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461043E
Device Catalogue Number461043E
Device Lot Number1043060119
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/14/2021
04/14/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date04/28/2021
07/12/2021
Patient Sequence Number1